Why Write This Blog

I felt compelled to share my story of how I stopped using topical steroids because I would like to help other people who may be going through the same thing. If I can give hope to someone who is at the beginning of their journey and reassure them that their skin will heal and that they can move forward and get their life back on track, then it has been worthwhile. If my blog helps just one person, I will be happy. The blog that I read at the beginning of my withdrawal gave me strength, hope and something to hold on to in my darkest hours.

I realise that my story is as much about depression as it is about steroid withdrawal. I believe that both are linked to each other and that is why I needed to share and explore each factor that contributed to my condition. I hope that I will not offend anyone with my candor.

I feel passionately about this as I have lived through it entirely. It consumed me and I never thought that the lost girl would find her way home. The light shines brightly however and I am now loving my life. Please do not give up hope, please keep pushing forward. The road will be a rocky one, this is true - but there really is a pot of gold waiting for you on the other side so hold on to the vision that you will be where I am in a few months time.

With my love and encouragement - Holly x.

9 comments:

  1. Thank you a million times for this Holly. I am very close to some one who has suffered with severe eczma her whole life and who has experienced the terrifying side effects of steroid creams, and who is still battling. I am passing this on to her in the knowledge she will benefit from your story. Much love to you ��

    ReplyDelete
  2. Dear Sam,

    Thank you for taking the time to leave a comment. I am so happy my blog will be able to help your friend. Steroid withdrawal is a terrible thing to go through but the skin is such an amazing organ and it will heal. Please pass on my love and encouragement to your friend. If she would like to message me, I would gladly advise or help her through.
    Lots of love and healing energy being sent your way, Holly xxx.

    ReplyDelete
  3. Your story is very inspiring! I am going on 4 months now of tsw and some days i just really lose hope.For the past 3 months i cried almost every single day.Housebound for the past few months. I am so blessed I have a caring and loving husband who supported me all the way. We just keep going! Lots of love Claire

    ReplyDelete
  4. Dear Claire,
    How are you feeling? How is the TSW going? I hope you are feeling well. It is great that your husband is supporting you through this time. I wish you love and light xxx

    ReplyDelete
  5. Hi holly wow your journey is amazing U gve hope to us all I have been using steroid creams for 20+ years on my face and stopped using last year on my 8 month now and things r not looking any better for me at the moment face is covered with ted spots an the itcying is so so bad havn sleepless nites agsin and so hard havn to look after two kids same time the hot weather is not helping now too plus I hav to still go wrk luckyI wrk with old peolpe in old peolpe don't jugde this is the most hardest thing I have ever gone thru I feel I hav lost the person I once wos and hav distance my self from everyone n everything I know everyone keeps saying it will go away I wish I could c when it will get better im living in a world of hell right now havn sleepless nights agdin holly how long were U using steriod creams for again love to get some moe advice from U Thanku x

    ReplyDelete
  6. Dear Manj P,
    Thank you for your message- I am so very sorry to hear that you are suffering so badly with your steroid cream withdrawal.
    I was using steroids on my face, in various formulations and potencies for almost 5 years. It took about 6 months for the skin to shed completely and for the new skin to become robust enough to be open to the elements and the heat.
    You have gone 8 months - that is such an amazing and courageous achievement. It is difficult to put in to words how painful and soul-destroying this process can be but please persevere, persist and remain courageous because your skin is almost healed. You are ridding your body of the toxic poison it has been subjected to and it will heal- that's what the skin does.
    Try not to read anything online about 'red face' or other withdrawal symptoms because this will only scare you and hinder your recovery.
    Keep images of fresh, healthy, new, clear skin in your mind because this is what you will have when your are rid of the toxins.
    It might take a little while longer as your were using the creams for longer but you will get there.
    If I may suggest that you drink plenty of water, cut out refined sugar and take 10 minutes a day to switch-off, clear your mind and breath deeply. This will have an amazing effect on your skin.
    Please let me know when you read this and if you need any more advice, please don't hesitate to message me.
    With my love and encouragement,
    Holly x

    ReplyDelete
  7. Hello Holly !! I am truly amazed about your story and of course very happy and proud of you for overcoming this problem!!! I have used topical steroids , fucibet , on my face for 1 1/2 years ( not everyday but couple days a month) and stopped them in August 2015. I personally havent experienced any withdrawal but I have since very dry tight skin and i fear that i have atrophy! I wanted to ask you how was your case regarding atrophy ? Did your face return to its normal thickness or did it get damaged? Thanks for your help and lots of love Andrea!! :)

    ReplyDelete
  8. Dear Holly
    Thank you for sharing your story. It helps a great deal to know that other people have gotten through the same ordeals I'm currently experiencing. You are truly an inspiration.
    Thanks again x

    ReplyDelete